MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON SELECT SPS G124 GENERATOR(DNA); SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON SELECT SPS G124 GENERATOR(DNA); SCALER, ULTRASONIC
Catalog Number 81324
Medical Device Problem Codes Overheating of Device (1437); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While the customer was using a cavitron select sps g124, they allege that the insert tip and handpiece get very hot.No injury was reported from the alleged event.
 
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Unit serial number: (b)(6), handpiece/sterimate lot number-(old-202309) (new-202402), handpiece cable lot number-(old-01240) (new-03240), repair tech: gpb, qa: rb, root cause: emv hp; cable, conn/gun cable open.No operation due to an open condition in the handpiece cable (reason for handpiece/sterimate getting hot/no water flow), handpieces/sterimate was leaking water, debris buildup in the water filter causing poor water flow.Note: replaced damaged/worn components and recalibrated unit to factory specs.

Brand Name
CAVITRON SELECT SPS G124 GENERATOR(DNA)
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key19488649
Report Number2424472-2024-00052
Device Sequence Number7164499
Product Code ELC
UDI-Device IdentifierD00381614241
UDI-PublicD00381614241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81324
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown